Multiple Myeloma an incurable disease, but I have spent the last 25 years in remission using a blend of conventional oncology and evidence-based nutrition, supplementation, and lifestyle therapies from peer-reviewed studies that your oncologist probably hasn't told you about.
Click the orange button to the right to learn more about what you can start doing today.
“For patients, the benefits of chemotherapy may be partially obfuscated by deleterious effects on the cardiovascular system (CICM), resulting in a significant increase in morbidity and mortality.”
I was diagnosed with multiple myeloma in early ’94 and underwent induction chemotherapy and an autologous stem cell transplant in 1995. I developed chemotherapy-induced cardiomyopathy (CICM) and chronic atrial fibrillation (Afib) more than 15 years after my induction therapy and autologous stem cell transplant (ASCT). This topic is near and dear to my heart (sorry).
In many ways, the human heart is our most important organ. That may sound like a tall statement but when we’re talking about MM co-morbidities (pre-existing health problems), MM symptoms and side effects, it is no surprise to me that heart failure is a common cause of death for the MM survivor.
The blog post “What is Multiple Myeloma? Oncology has it backwards…“ represents an “AHA” moment for me. When I read a study documenting that MM symptoms, side effects and causes of death all overlapped, I almost fell off my chair.
Oncology has it backwards…I believe that ”the cure is worse than the disease,” as the saying goes…
I think a contributing factor, a problem that contributes to conventional oncology not understanding the long-term damage done by toxic therapies is the fact that different drug companies track side effects differently.
If you have pre-exhisting heart conditions, or if you develop any of the signs below, please consider either/or conventional therapies or evidence-based non-conventional therapies shown to help our chemotherapy-induced cardiomyopathy.
Signs of chemotherapy-induced cardiomyopathy:
When it comes to my diagnosis of CICM and Afib, after I had a difficult experience with metoprolol, I researched an included a host of evidence-based but non-toxic, non-conventional therapies to protect and even improve my heart health. I still have chronic Afib but my ejection fraction has improved by about 20% since my original diagnosis in late 2010 and my weight, blood pressure, etc. have remained stable.
I’ll never know of course but I believe that I may have prevented my CICM and Afib if I had begun my regimen of heart therapies either at my original diagnosis or in the years immediately following my ASCT.
Let me know if you have any questions about MM, CICM, or Afib.
Hang in there,
“Cardiomyopathy is an adverse outcome of antineoplastic drug therapy that has become increasingly relevant in the management of cancer survivors.
As the efficacy of anticancer treatments has improved, long-term outcomes are altered by the development of cardiotoxicity, which may be associated with an even worse prognosis than that of the underlying malignancy.
From the research into mechanisms, prevention, and treatment, the specialized field of cardio-oncology has evolved, but the recognition and appropriate management of these patients is important for the general internist and general cardiologist as well.
Although antineoplastic chemotherapy can cause multiple forms of cardiotoxicity, including
in this review we will focus on chemotherapeutic agents associated with cardiomyopathies, from the anthracyclines to newer, the so-called targeted agents such as tyrosine kinase inhibitors. We also review the diagnostic modalities for chemotherapy-induced cardiomyopathy as well as the prevention and treatment strategies which may prolong the lives of those suffering from cancer.”
“Recent decades have seen an increase in survival rates for cancer patients, partially explained by earlier diagnoses and new chemotherapeutic agents. However, chemotherapy may be associated with adverse cardiovascular events, including
For patients, the benefits of chemotherapy may be partially obfuscated by deleterious effects on the cardiovascular system, resulting in a significant increase in morbidity and mortality. In this article, we review strategies for prevention and treatment of chemotherapy-related cardiotoxicity…
“We reviewed published reports on chemotherapy-induced arrhythmias in English using the PubMed/Medline and OVID databases from 1950 onwards as well as lateral references. Arrhythmias were reported as a side effect of many chemotherapeutic drugs. Anthracyclines are associated with atrial fibrillation (AF) at a rate of 2–10%, but rarely with ventricular tachycardia (VT)/fibrillation…
Cisplatin—particularly with intrapericardial use—is associated with a very high rate of AF (12–32%). Melphalan is associated with AF in 7–12% of cases, but it does not appear to cause VT…”